Texas, 2012Hail in Texas, September 25, 2012
September 25, 2012 · NWS MAF · 3 events in 3 counties and zones
A dryline was present across the Permian Basin and Trans Pecos region. Across the Trans Pecos, instability and moisture values combined with elevated terrain provided an environment conducive for thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dryline was present across the Permian Basin and Trans Pecos region. Across the Trans Pecos, instability and moisture values combined with elevated terrain provided an environment conducive for thunderstorm development.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 25, 5:27 PM CST, 48 minutes earlier.
Area forecast discussion, Sep 25, 5:27 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 PM CDT TUE SEP 25 2012
.DISCUSSION...
&&
.AVIATION...
SCATTERED STORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA THIS
AFTERNOON... HAVE INCLUDED TEMPO TSRA AT MAF AND FST THROUGH 02Z.
OTHER THAN THAT IT SHOULD BE VFR THROUGH THE FORECAST WITH WIND
BECOMINGLY SOUTHERLY AT ALL TAF SITES AS DRYLINE DRIFTS WEST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 25, 12:22 PM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
122 PM CDT TUE SEP 25 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
122 PM CDT TUE SEP 25 2012 /1222 PM MDT TUE SEP 25 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
OVER WEST TEXAS. THE BEST CHANCES WILL BE OVER THE DAVIS MOUNTAINS
AND STOCKTON PLATEAU. THE MAIN THREATS WILL BE DRY LIGHTNING AND
GUSTY WINDS. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY....ALONG AND WEST
OF A LAMESA...TO FORT STOCKTON...TO LAJITAS LINE. THESE STORMS
MAY BE ACCOMPANIED BY GUSTY WINDS AND DRY LIGHTNING.
THURSDAY THROUGH MONDAY...RAIN CHANCES WILL INCREASE OVER ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED BUT HEAVY RAINFALL COULD OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
44
In the hours before
Special weather statement, Sep 25, 2:30 PM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CDT TUE SEP 25 2012
TXZ075-252100-
PECOS-
330 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING CENTRAL PECOS COUNTY UNTIL 400 PM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 20 MILES
SOUTH OF FORT STOCKTON AT 330 PM CDT...MOVING SOUTH AT 5 MPH. THIS
STORM WAS LOCATED OVER U.S. HWY 285.
LAT...LON 3049 10244 3043 10269 3066 10274 3071 10254
TIME...MOT...LOC 2030Z 343DEG 4KT 3060 10261
Special weather statement, Sep 25, 3:02 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
402 PM CDT TUE SEP 25 2012
TXZ075-252130-
PECOS-
402 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL PECOS COUNTY UNTIL 430 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED ALONG HIGHWAY 285...35 MILES
SOUTHEAST OF FORT STOCKTON AT 401 PM CDT...MOVING SOUTHEAST AT
10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3037 10244 3036 10270 3062 10267 3062 10247
TIME...MOT...LOC 2101Z 357DEG 8KT 3054 10258
Special weather statement, Sep 25, 4:50 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT TUE SEP 25 2012
TXZ062-069-252315-
MIDLAND-UPTON-
550 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHEASTERN UPTON AND SOUTHEASTERN MIDLAND COUNTIES UNTIL
615 PM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 12 MILES
WEST OF MIDKIFF AT 549 PM CDT...MOVING EAST AT 15 MPH. THIS STORM
WILL CROSS S.H. 349. BLOWING DUST CAN BE EXPECTED WITH THIS STORM.
LAT...LON 3178 10180 3150 10178 3152 10214 3169 10213
TIME...MOT...LOC 2249Z 268DEG 12KT 3161 10203
Special weather statement, Sep 25, 5:29 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT TUE SEP 25 2012
TXZ062-260000-
MIDLAND-
629 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN MIDLAND COUNTY UNTIL 700 PM CDT...
A STRONG THUNDERSTORM WAS 3 MILES SOUTH OF SPRABERRY NEAR FARM
TO MARKET ROAD 1379 AT 629 PM CDT...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3192 10179 3166 10178 3166 10196 3189 10199
TIME...MOT...LOC 2329Z 257DEG 12KT 3182 10186
Special weather statement, Sep 25, 5:45 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CDT TUE SEP 25 2012
TXZ075-081-082-260015-
PECOS-TERRELL-BIG BEND AREA-
645 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST
CENTRAL TERRELL COUNTIES UNTIL 715 PM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 11 MILES
NORTHWEST OF LONGFELLOW AT 645 PM CDT...MOVING SOUTHEAST AT 25 MPH.
LAT...LON 3025 10225 2994 10264 3023 10293 3048 10264
TIME...MOT...LOC 2345Z 315DEG 22KT 3022 10278
Hail, Brewster
- When
- September 25, 6:15 PM CST to 6:25 PM CST
- Where
- Brewster County, 28 mi E of Marathon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.200, -102.781
A thunderstorm moved over Brewster County and produced eight inches to one foot of marble to penny sized hail.
Hail, Glasscock
- When
- September 25, 6:20 PM CST to 6:25 PM CST
- Where
- Glasscock County, 8 mi N of Garden City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.986, -101.500
Hail, Howard
- When
- September 25, 6:32 PM CST to 6:37 PM CST
- Where
- Howard County, 8 mi S of Big Spring
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.134, -101.470
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, September 25, 2012$273,000 · 1.75 in hail · 10 events
- Tornadoes and Hail in Illinois, September 25, 20122 injured · EF1 · 15 events
- Drought in Texas, September 25 to 30, 2012$20,000 · 11 events
- Flash Flooding and Flood in Missouri, September 25 to 27, 20121.75 in hail · 19 events
- Hail and Damaging Winds in Oklahoma, September 25 to 26, 20122 in hail · 14 events
- Hail and Damaging Winds in Missouri, September 25, 20121.75 in hail · 11 events
- Hail in Missouri, September 25, 20121.75 in hail · 6 events
- Flash Flood and Hail in Kansas, September 25 to 26, 2012$6,000 · 1 in hail · 5 events
- Hail in Kansas, September 25, 20121 in hail · 5 events
- Hail in Texas, September 25, 20122.5 in hail · 5 events
- Drought in Texas, September 25 to 30, 20122 events
- Hail in Illinois, September 25, 20121.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407962, 407963, 407964.